Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 46, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 24, 2010, 3:51 AM MST for Baca County, Las Animas County, Colorado. It took effect at Nov 24, 2010, 4:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 3:51 AM MST (10:51 UTC)
- In effect from
- Nov 24, 2010, 4:00 AM MST
- Expired
- Nov 24, 2010, 3:29 PM MST
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3658 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS85 KPUB 241051 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 351 AM MST WED NOV 24 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 230...233 AND 237...WHICH INCLUDES LAS ANIMAS AND BACA COUNTIES...THROUGH 4 PM TODAY...FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO CONTINUE ACROSS LAS ANIMAS COUNTY AND SPREAD ACROSS BACA COUNTY THROUGH THE LATE MORNING AND EARLY AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE EASTERN PLAINS THROUGH THE LATE AFTERNOON WITH WINDS SHIFTING TO THE NORTH AND REMAINING GUSTY THROUGH THE EARLY EVENING. THE WINDS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES OF AT OR BELOW 15 PERCENT AND DRY FUELS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR CAN BE EXPECTED WITH ANY FIRE STARTS THROUGH THE AFTERNOON. COZ230-233-237-242300- /O.NEW.KPUB.FW.W.0046.101124T1100Z-101124T2300Z/ WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 351 AM MST WED NOV 24 2010 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 230...233 AND 237...THIS INCLUDES LAS ANIMAS AND BACA COUNTIES. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 40 MPH CAN BE EXPECTED INTO THE AFTERNOON. WINDS WILL SHIFT TO THE NORTH AND REMAIN GUSTY BEHIND A COLD FRONT MOVING ACROSS THE AREA THROUGH THE LATE AFTERNOON. * HUMIDITY...AT OR BELOW 15 PERCENT THROUGH THE AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THROUGH THE REST OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
123 WWUS85 KPUB 242229 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 329 PM MST WED NOV 24 2010 ...THE RED FLAG WARNING HAS BEEN CANCELLED... .HUMIDITY VALUES WILL CLIMB ABOVE 15 PERCENT OVER SOUTHEASTERN COLORADO LATE THIS AFTERNOON AND EVENING AS A COOLER AND MOISTER AIR MASS SPREADS OVER THE AREA. COZ230-233-237-242330- /O.CAN.KPUB.FW.W.0046.000000T0000Z-101124T2300Z/ WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 329 PM MST WED NOV 24 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. WINDS WILL REMAIN STRONG THIS EVENING BEHIND A COLD FRONT SWEEPING THROUGH THE AREA...THOUGH RELATIVE HUMIDITY VALUES WILL CLIMB ABOVE 15 PERCENT AS A COOLER AND MOISTER AIR MASS SPREADS SOUTH THROUGH THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 23, 9:34 PM MST, 6 hours 17 minutes earlier.
Area forecast discussion, Nov 23, 9:34 PM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 934 PM MST TUE NOV 23 2010 .UPDATE... UPDATED HIGH WIND WATCH TO TAKE THE PEAKS OF THE SANGRES AND WET MOUNTAINS ABOVE 10-11KFT UP TO A HIGH WIND WARNING. 00Z NAM12 AND LOCAL 4KM WRF RUN STILL ADVERTISE QUITE A BIT OF FORWARD SHEAR AND LACK MUCH OF A MOUNTAIN TOP STABLE LAYER TO GET GOOD MOUNTAIN WAVE DYNAMICS GOING. HAVE BEEN WATCHING OBSERVATIONS CLOSELY OVER THE PAST SEVERAL HOURS...AND HIGHEST GUSTS HAVE MAINTAINED IN THE 35-45 MPH RANGE. ACCORDING NAM AND WRF CROSS-SECTIONS...SHOULD ALREADY BE SEEING SOME 60+ KT GUSTS MAKING THEIR WAY DOWN THE EASTERN SLOPES INTO THE SOUTHERN I-25 CORRIDOR. STILL COULD SEE SOME GAP FLOWS AFFECT THE I-25 CORRIDOR FROM COLORADO CITY SOUTHWARD TO WALSENBURG...WITH PEAK TIME RIGHT AROUND 09Z. BUT FOR NOW...THINK GUSTS WILL STAY BELOW HIGH WIND CRITERIA. UPPER JET IS ALREADY STARTING TO ADVANCE ACROSS WESTERN AND CENTRAL CO...SO HIGHER PEAKS WILL CERTAINLY SEE SUSTAINED WINDS IN THE 40-55 MPH RANGE...WITH GUSTS IN EXCESS OF 75 MPH...SO WILL TAKE THE HIGHER ELEVATIONS OF THE WATCH AREA TO A WARNING. OTHERWISE...REST OF HIGHLIGHTS LOOK ON TRACK SO NO CHANGES MADE. && .PREV DISCUSSION... /ISSUED 222 PM MST TUE NOV 23 2010/ SHORT TERM... (TONIGHT AND WEDNESDAY) CURRENTLY...MOSTLY CLEAR CONDITIONS ARE BEING SEEN THIS AFTERNOON AHEAD OF THE NEXT STORM SYSTEM WHICH WILL BEGIN TO IMPACT THE REGION TONIGHT. THE UPPER STORM SYSTEM CURRENTLY OVER NORTHERN IDAHO IS FORECAST TO DROP SOUTH AND TRACK ACROSS WYOMING AND INTO THE DAKOTAS TONIGHT INTO TOMORROW. MOST MODELS CONTINUE TO BE IN AGREEMENT AS FAR AS TIMING OF PRECIPITATION ONSET AND WINDS WITH THE OUTLIER CONTINUING TO BE THE NAM WHICH IS A BIT SLOWER THAN THE REST OF THE OPERATIONAL RUNS. MODELS DEVELOP SNOW ALONG THE CONTINENTAL DIVIDE OF THE CENTRAL MOUNTAINS BETWEEN 03 AND 06Z THIS EVENING AND INCREASE RAPIDLY TO THE SOUTH ALONG THE CONTINENTAL DIVIDE INTO THE SAN JUANS AFTER 06Z. SNOW WILL LIKELY BE HEAVY AT TIMES HEADING INTO TOMORROW MORNING...ESPECIALLY OVER THE CENTRAL MOUNTAINS WHERE MORE FAVORABLE OROGRAPHIC FLOW WILL BE LOCATED. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE STARTING TO DECREASE IN COVERAGE AND INTENSITY WEDNESDAY AFTERNOON. MOISTURE IS NOT ALL THAT IMPRESSIVE WITH THIS STORM BUT THE VERY COLD AIR ALOFT WILL HELP SQUEEZE OUT SEVERAL INCHES OF POWDER BEFORE ALL IS SAID AND DONE. MOST LOCATES WILL SEE 4 TO 8 INCHES OF NEW SNOWFALL FROM TONIGHT HEADING INTO WEDNESDAY EVENING. THE OTHER MAIN CONCERN WITH THIS STORM SYSTEM CONTINUES TO BE THE WINDS. MODELS STILL BRINGING IN 500 MB FLOW NEAR 100 KTS WITH 700 MB FLOW NEAR 60 KTS. HIGH MOUNTAIN ELEVATIONS WILL LIKELY SEE A PERIOD OF VERY STRONG WINDS FROM 06Z TONIGHT THROUGH AROUND 18Z TOMORROW. GUSTS IN THE HIGHER ELEVATIONS WILL LIKELY EXCEED 75 KTS AT TIMES PRODUCING BLIZZARD CONDITIONS ALONG THE CONTINENTAL DIVIDE. BLOWING SNOW CAUSED BY THESE STRONG WINDS WILL LIKELY PRODUCE VISIBILITIES BELOW 1/4SM FOR SEVERAL HOURS CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS NOT ENCOURAGED FROM LATE TONIGHT INTO TOMORROW AFTERNOON FOR THE MOUNTAIN PASSES OF THE SAN JUAN RANGE...AND CENTRAL MOUNTAINS. STRONG WINDS ARE FORECAST TO IMPACT LOCATIONS WEST OF I-25 AS WELL LATE TONIGHT INTO TOMORROW AFTERNOON. LOCAL WRF MODEL IS INDICATING THE POTENTIAL FOR DOWNSLOPE OFF THE SANGRE DE CRISTO RANGE DURING THE MORNING HOURS WITH 75 KT WINDS DUCTING TO THE SURFACE. RIDGE TOPS OF THE SANGRE DE CRISTO AND WET MOUNTAINS WILL LIKELY SEE GUSTS ABOVE 75 KTS AS THE UPPER JET MOVES OVERHEAD. LOCATIONS OVER THE WET MOUNTAIN VALLEY ALONG WITH THE UPPER HUERFANO RIVER VALLEY AND AREAS WEST OF I-25 WILL LIKELY SEE WINDS GUSTING TO NEAR 60 KTS DURING THE LATE MORNING. ISSUING A HIGH WIND WATCH FOR THESE LOCATIONS FROM LATE TONIGHT INTO TOMORROW AFTERNOON. LOCATIONS FURTHER NORTH OVER EL PASO AND TELLER COUNTIES WILL SEE BREEZY CONDITIONS BUT SHOULD REMAIN BELOW HIGH WIND CRITERIA WITH MODELS NOT INDICATING DOWNSLOPE. WITH WINDY CONDITIONS EXPECTED THERE IS ALSO A HEIGHTENED FIRE WEATHER CONCERN FOR THE SERN PLAINS WHERE THE FUELS ARE CRITICAL. THE WINDS WILL MEET RED FLAG CRITERIA...BUT AT THIS TIME...IT LOOKS LIKE THE RH VALUES WILL NOT...OR IF THEY WERE TO GO A LITTLE BELOW 15 PERCENT IT WOULD NOT BE FOR A LONG ENOUGH PERIOD. THUS WL NOT ISSUE A FIRE WEATHER HIGHLIGHT AT THIS TIME. TEMPERATURES OVERNIGHT WILL BE TRICKY AS WINDS WILL HELP KEEP TEMPERATURES IN CHECK FOR MOST LOCATIONS. AREAS ALONG THE LEE SLOPES WHERE DOWNSLOPE DEVELOPS OVERNIGHT WILL LIKELY WARM TOWARDS MORNING WITH 40S POSSIBLE. AREAS THAT DECOUPLE OVERNIGHT...ESPECIALLY NORTH OF HIGHWAY 50 WILL LIKELY FALL INTO THE 20S. AFTERNOON HIGHS WILL WARM QUICKLY INTO THE 40S TO 50S FOR THE PLAINS BEFORE A COLD FRONT DROPS SOUTH BY MID AFTERNOON. TEMPERATURES WILL DROP QUICKLY BEHIND THE FRONT INTO THE 20S TO 30S HEADING INTO THE EVENING HOURS AS THE FRONT MOVES SOUTH ACROSS THE PLAINS. 88 LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) WED NIGHT AN UPR LOW WL MOVE FROM THE WRN DAKOTAS...EASTWARD INTO NRN MN. THE UPR TROF ASSOCIATED AND JET ASSOCIATED WITH THIS SYSTEM WL MOVE ACRS THE CWA THRU THE NIGHT AND WL EXIT ERN CO DURING THE DAY THU. BY LATE NIGHT WED AS THE UPR JET MOVES E...THE SNOW ALONG THE CONTDVD WL DECREASE...AS WILL THE WINDS. WE COULD SEE BLIZZARD CONDITIONS END A LITTLE SOONER THAN CURRENTLY FORECAST...BUT WL NOT MAKE ANY ADJUSTMENTS TO THE BLIZZARD WARNING AT THIS TIME. MODELS ARE SHOWING A GOOD CHANCE FOR SOME SNOW ACRS THE SANGRE DE CRISTO MTS WED EVENING AND WL SO WL BUMP UP POPS IN THIS AREA AND ADD SOME LIGHT ACCUMULATIONS OF SNOW. COLD FRONT MOVES THRU THE SERN PLAINS WED EVENING AS WELL...BRINGING EASTERLY SFC WINDS AND POSSIBLY SOME LIGHT SNOW SHOWERS...ALTHOUGH CHANCES FOR MEASURABLE PCPN LOOK QUITE SMALL SO WL LEAVE THEM OUT OF THE FORECAST FOR NOW. IN THE WAKE OF THAT FRONT...TEMPS WL BE BELOW NORMAL...BOTH THE LOWS THU MORNING AND THE HIGHS ON THU. LOOKS LIKE HIGHS ON THANKSGIVING DAY WILL GENERALLY BE IN THE 20S AND 30S OVR THE HIGH VALLEYS AND THE SOUTHEAST PLAINS. DRY AIR WL ALSO MOVE OVR THE FORECAST AREA FOR THU AND THEREFORE NO PCPN IS EXPECTED. AN UPR RIDGE WL THEN BUILD OVR THE AREA FOR FRI...WITH DRY WEATHER AND WARMER TEMPS...ALTHOUGH LOW TEMPS THU NIGHT/FRI MORNING WL STILL BE QUITE COOL...THE HIGHS ON FRIDAY WL BE CLOSE TO NORMAL. ON SAT A NEW UPR TROF WL MOVE ONTO THE WEST COAST WHICH WL PUSH THE UPR RIDGE EAST OF THE AREA. SAT WL BE ANOTHER DRY DAY WITH TEMPS WARMING TO ABOVE NORMAL. BY SUN MORNING THAT NEW UPR TROF WL MOVE INTO THE GREAT BASIN AND WL THEN MOVE ACRS CO THRU THE DAY. AT THIS TIME IT LOOKS LIKE PCPN ON SUN AND SUN EVENING WL BE CONFINED TO THE WESTERN MTS INCLUDING THE CONTDVD...BUT WL THEN SPREAD EASTWARD AS THE TROF MOVES EAST. THERE ARE MODEL DIFFERENCES THAT DEVELOP...WITH THE GFS TAKING A CLOSED UPR LOW INTO SWRN MN BY 12Z MON...WITH THE ECMWF SHOWING IT OVR SERN CO. THE ECMWF HAS PCPN DEVELOPING ON THE SERN PLAINS...WHILE THE GFS KEEPS THAT AREA DRY. MODERATE N TO NW FLOW IS EXPECTED OVR THE AREA MON NIGHT THRU TUE...WITH A CHANCE FOR SOME LIGHT SNOW ACRS THE FORECAST AREA MON NIGHT...AND LIKELY DRY ACRS THE AREA ON TUE AND MUCH COLDER. AVIATION... VFR AT ALL TAF SITES THROUGH TONIGHT. SOUTHERLY WINDS WILL PICK UP AT ALL TERMINALS THIS AFTERNOON WITH GUSTS IN THE 20-25 KT RANGE EXPECTED HEADING INTO THE EVENING. WINDS WILL DECREASE THIS EVENING BEFORE ONCE INCREASING IN INTENSITY AFTER 06Z. AN UPPER LEVEL STORM SYSTEM WILL PRODUCE BLIZZARD CONDITIONS FOR THE CONTINENTAL DIVIDE OVERNIGHT INTO TOMORROW. A FEW FLURRIES MAY MOVE OVER KALS TOMORROW AFTERNOON WITH LITTLE IMPACT. WINDS WILL CONTINUE TO INCREASE TOMORROW MORNING WITH GUSTS APPROACHING 40 TO 50 KTS HEADING INTO THE AFTERNOON. 88 && .PUB WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING UNTIL 5 PM MST WEDNESDAY FOR COZ066-068. BLIZZARD WARNING UNTIL 8 PM MST WEDNESDAY FOR COZ058-060. HIGH WIND WARNING UNTIL 2 PM MST WEDNESDAY FOR COZ073-075-080. && 31/77
Hazardous weather outlook, Nov 23, 10:20 PM MST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1020 PM MST TUE NOV 23 2010 COZ058>089-093>099-250530- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1020 PM MST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ANOTHER POWERFUL STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN COLORADO LATER TONIGHT...LEADING TO MODERATE TO HEAVY SNOWFALL AND STRONG WEST TO SOUTHWEST WINDS ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT. SNOW ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AS WELL AS THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET THROUGH EARLY WEDNESDAY MORNING. THE SNOWFALL...DRIVEN BY STRONG WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH AT TIMES...WILL LEAD TO BLIZZARD CONDITIONS ACROSS THE MOUNTAIN PASSES AND OVER EXPOSED RIDGES...WITH ROAD CLOSURES POSSIBLE AS VISIBILITIES DROP TO NEAR ZERO IN BLOWING AND DRIFTING SNOW. THE EASTERN MOUNTAINS WILL SEE STRONG AND GUSTY WINDS TONIGHT AS WELL. SOUTHWEST WINDS OF 30 TO 55 MPH WITH GUSTS IN EXCESS OF 75 MPH AT TIMES ARE ANTICIPATED...ESPECIALLY OVER THE WET MOUNTAINS ABOVE 10000 FEET...AND OVER THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. IN ADDITION...THE ADJACENT LOWER ELEVATIONS OF EASTERN FREMONT...WESTERN PUEBLO AND HUERFANO COUNTY...WILL ALSO EXPERIENCE STRONG WINDS OF 25 TO 45 MPH AT TIMES WITH WIND GUSTS IN EXCESS OF 50 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY BLIZZARD CONDITIONS WILL ARE PROJECTED TO PERSIST ALONG THE CONTINENTAL DIVIDE ON WEDNESDAY...WITH STRONG WINDS CONTINUING TO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW. CONDITIONS WILL BEGIN TO IMPROVE WEDNESDAY EVENING...AS WINDS DIMINISH AND SNOWFALL ENDS. OVER THE EASTERN MOUNTAINS AND PLAINS...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE WEDNESDAY...WITH AREAS ALONG AND ADJACENT TO THE MOUNTAINS SEEING GUSTS TO OVER 60 MPH AT TIMES. THESE WINDS WILL DIMINISH WEDNESDAY NIGHT...BEHIND A STRONG COLD FRONT PUSHING THROUGH THE REGION. VERY COLD TEMPERATURES WILL THE BE FOUND ACROSS THE AREA THANKSGIVING DAY...WITH EARLY MORNING LOWS WELL BELOW ZERO OVER THE MOUNTAINS AND HIGH VALLEYS...WITH SINGLE DIGITS ABOVE ZERO OVER THE PLAINS. HIGH TEMPERATURES WILL ONLY TOP OUT IN THE 20S AND 30S ACROSS THE LOWER ELEVATIONS...WITH SINGLE DIGITS AND TEENS FOR THE MOUNTAINS. THE NEXT STORM SYSTEM WILL BRING THE POTENTIAL FOR MORE ACCUMULATING SNOWS TO THE CONTINENTAL DIVIDE REGION FROM LATER SUNDAY INTO NEXT MONDAY...WITH A CHANCE FOR AT LEAST LIGHT SNOW SPREADING TO THE EASTERN MOUNTAINS AND PLAINS DURING THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TONIGHT OVER THE HIGHER ELEVATIONS OF THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES...THE WET MOUNTAINS ABOVE 10000 FEET AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 9:33 PM MST | High Wind Warning | PUB | Alamosa, Costilla, Custer, Fremont, Huerfano, Las Animas and 2 more | 16 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.